Alert archive / Arizona / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 103, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Oct 7, 2018, 1:32 PM MST for Pinal County, Arizona. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2018, 1:32 PM MST (20:32 UTC)
- Expired
- Oct 7, 2018, 2:15 PM MST
- In force
- 43 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 72 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 8.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1410 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
383
WUUS55 KTWC 072032
SVRTWC
AZC021-072115-
/O.NEW.KTWC.SV.W.0103.181007T2032Z-181007T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tucson AZ
132 PM MST SUN OCT 7 2018
The National Weather Service in Tucson has issued a
* Severe Thunderstorm Warning for...
South central Pinal County in southeastern Arizona...
* Until 215 PM MST.
* At 131 PM MST, a severe thunderstorm was located 14 miles south of
Arizona City, moving northeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Friendly Corners.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3265 11141 3250 11157 3251 11176 3254 11183
3273 11172 3273 11167 3275 11164 3275 11162
TIME...MOT...LOC 2031Z 211DEG 11KT 3255 11169
HAIL...1.00IN
WIND...60MPH
$$
ECC2 follow-up statements
113
WWUS55 KTWC 072051
SVSTWC
Severe Weather Statement
National Weather Service Tucson AZ
151 PM MST SUN OCT 7 2018
AZC021-072115-
/O.CON.KTWC.SV.W.0103.000000T0000Z-181007T2115Z/
Pinal-
151 PM MST SUN OCT 7 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MST
FOR SOUTH CENTRAL PINAL COUNTY...
At 150 PM MST, a severe thunderstorm was located 10 miles south of
Arizona City, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Friendly Corners.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3265 11141 3254 11156 3256 11168 3261 11173
3273 11172 3273 11167 3275 11164 3275 11162
TIME...MOT...LOC 2050Z 211DEG 11KT 3260 11165
HAIL...1.00IN
WIND...60MPH
$$
ECC575
WWUS55 KTWC 072113
SVSTWC
Severe Weather Statement
National Weather Service Tucson AZ
213 PM MST SUN OCT 7 2018
AZC021-072122-
/O.EXP.KTWC.SV.W.0103.000000T0000Z-181007T2115Z/
Pinal-
213 PM MST SUN OCT 7 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PINAL COUNTY
WILL EXPIRE AT 215 PM MST...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, small
hail and gusty winds are still possible with this thunderstorm.
LAT...LON 3265 11141 3254 11156 3256 11168 3261 11173
3273 11172 3273 11167 3275 11164 3275 11162
TIME...MOT...LOC 2112Z 211DEG 11KT 3265 11161
$$
ECCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 8:43 AM MST, 4 hours 49 minutes earlier.
Area forecast discussion, Oct 7, 8:43 AM MST, 4 hours 49 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 843 AM MST Sun Oct 7 2018 .SYNOPSIS...Scattered to numerous showers with embedded thunderstorms are expected today and Monday. Much cooler temperatures and gusty winds will also occur, especially today. Expect drier conditions with a warming trend Tuesday into Wednesday before another chance of showers occurs next Thursday into Friday. && .DISCUSSION...A cold front is slowly pushing east across the state and currently extends from Snowflake AZ, SW just east of Phoenix to near Ajo. Showers and thunderstorms have been developing along and in advance of this front all night with convection just to our north at this time. This feature and the associated upper trough will be our weather players for the day. The morning sounding was rather anemic and if that were to be the air mass for the day it would be quiet. However, cooling aloft as the trough shifts east will provide for a much more unstable atmosphere this afternoon which is readily apparent in model soundings. That along with upper level divergence coupled with low level convergence should result in showers and thunderstorms developing over a good part of SE AZ late this morning into the evening hours. Each of the various convective allowing models that I have looked at have some variation of that theme with storms developing along and in advance of the approaching cold front late this morning (which would be areas generally east of a Casa Grande/Sells line. As we get into the later afternoon into the evening hours convection is possible pretty much anywhere as several lines are likely with the primary lines being near the cold front over Cochise county at that time and the upper trough axis which will be over western Pima county. Some potential for strong thunderstorms today and that will need to be monitored with flash flooding also a somewhat lesser threat. Heavier showers will likely bring the snow level briefly down to the higher peaks of the sky islands this afternoon as well including the Summerhaven area. As we slide into Monday the deep upper trough axis is sitting over the area which will result in a cool day with scattered showers developing in the afternoon. The dynamics will be east of the area so the convection will be weaker and random in nature with fairly low snow levels pushing near or a bit below 8000 feet. It will likely be the coolest day of the week with many higher elevation valleys remaining in the 60s and the lower deserts struggling to reach the mid 70s. Tuesday into Wednesday we will be on the back side of the upper trough with drier conditions with warming but still cooler than normal temperatures. This period is just the calm before the storm? Models continue to indicate that the area will be impacted by the remnants of Sergio in some form or fashion in this complex large scale pattern that is evolving. Last nights solutions handled the interaction between the tropical system and the westerlies in a very different manner than the previous runs. Under the current scenario we would still end up with rainfall, however the intensity would be reduced. We are still five days out with a complicated situation that models have historically had a problem resolving at longer time ranges so we will continue to monitor and adjust as needed. && .AVIATION...Valid through 08/18Z. Scattered to numerous SHRA with embedded TSRA developing this morning and continuing thru Monday morning. Otherwise, SCT-BKN cloud decks lowering to 6k-10k ft AGL, with potential MVFR conditions near the mountains and TSRA. SFC wind increasing and becoming swly at 10-25 kts with gusts to near 35 kts into the afternoon. Aft 07/21Z, SFC wind becoming wly and slowly diminishing during the mid to late evening hours tonight. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...There is a chance of showers and thunderstorms through Monday. A few showers may continue Tuesday across the White Mountains followed by dry conditions area-wide Wednesday. A chance of showers returns to much of the area Thursday into Friday. Expect gusty winds today, with terrain driven 20-foot winds generally less than 15 mph through much of the upcoming week. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && PUBLIC...Cerniglia AVIATION....Zell FIRE WEATHER...Zell Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Oct 7, 1:06 PM MST, 26 minutes before
Special Weather Statement National Weather Service Tucson AZ 106 PM MST SUN OCT 7 2018 AZZ502-504-505-072045- Tohono O'odham Nation including Sells-Tucson Metro Area including Tucson/Green Valley/Marana/Vail-South Central Pinal County including Eloy/Picacho Peak State Park- 106 PM MST SUN OCT 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIMA AND SOUTH CENTRAL PINAL COUNTIES UNTIL 145 PM MST... At 105 PM MST, Doppler radar was tracking a strong thunderstorm 19 miles south of Arizona City, or 28 miles south of Casa Grande, moving east at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Avra Valley and Friendly Corners. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3236 11175 3254 11180 3266 11143 3241 11134 TIME...MOT...LOC 2005Z 254DEG 20KT 3247 11169 Cerniglia
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 1:06 PM MST | Special Weather Statement | TWC | Pima | 39 min |
| Oct 7, 2:09 PM MST | Special Weather Statement | TWC | Pinal | 36 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.